Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hemoglobin dropping fast
Mar 7, 2006

My husband just diagnosed with HIV disease(probably got it 10 yrs ago). His Hemoglobin was low but has been dropping since stopping Flucytosine, Amphoterecin B, and started Bactrim. He is also on azithromyacin, and fluconazole as he could not tolerate ampho (amphoterrible). I have him on MVI, Iron. He was b12 def. but I've been giving him b12 shots and lots of iron, his stools are dark and my questions could it be medication induced or is it advanced disease. It is at 7.4 and we are thinking blood transfusion today. Very scared.

Response from Dr. Frascino

Hello Very Scared,

Unfortunately your husband's case is far too complex for me to comment on with such limited information. There is no doubt that anemia in the setting of advanced HIV disease can be multifactorial. It can be caused by HIV itself (anemia of chronic disease), opportunistic infections or malignancies, medication side effects and toxicities, blood loss and a host of other conditions. I suggest you discuss your husband's anemia problem with his HIV specialist. He may well require more than one therapeutic intervention to normalize and stabilize his hemoglobin.

Good luck to you both!

Dr. Bob


Previous
Thank you
Next
Words of Thanks

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement